Iowa, 2019Flood in Iowa, April 23 to 30, 2019
April 23 to 30, 2019 · NWS ARX · 1 event in 1 county or zone
A second round of runoff from rain and snowmelt caused renewed flooding to occur along the Mississippi River in Lansing (Allamakee County) in late April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A second round of runoff from rain and snowmelt caused renewed flooding to occur along the Mississippi River in Lansing (Allamakee County) in late April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 23, 2:24 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 23, 2:24 PM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
324 PM CDT Tue Apr 23 2019
.SHORT TERM...(This evening through Wednesday)
Issued at 324 PM CDT Tue Apr 23 2019
Quiet weather expected in the short-term. Flooding continues along
the Mississippi River and the lower reaches of the Wisconsin River.
High pressure builds into the region tonight providing dry and quiet
weather. The only forecast concern is on low temperatures over
central Wisconsin, where clear skies and calm winds could result in
low temperatures falling a few degrees below forecast values.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 324 PM CDT Tue Apr 23 2019
Main forecast concerns in the long term are on potential fire
weather concerns Thursday afternoon and again on Friday due to low
afternoon relative humidity and breezy conditions. Focus then turns
to a cooler weekend with chances for rain and potentially a
rain/snow mix in northern areas.
A weak cold front approaches the region from the northwest Wednesday
resulting in warmer southwest flow across the area. Wednesday will
likely be the warmest day of the week with highs in the upper 60s to
lower 70s. The front slides through Wednesday night into Thursday
morning, and there could be a few showers along the front, but
widespread measurable precipitation is not looking likely. Much
drier air moves into the region in the wake of the front along with
breezy conditions. Afternoon relative humidity values are expected
to fall into the mid to lower 20s. Even drier and windier conditions
are in store for Friday with afternoon relative humidity values
expected to fall into the lower 20s and we could even see some
values in the teens. Have lowered dew point values for both
Thursday and Friday afternoon. Rain is looking likely on Saturday
as low pressure pushes through the region. Saturday will be a very
cool day with highs only making it into the 40s. High pressure
makes a very brief return late Saturday night into Sunday morning
then rain chances return. Cannot rule out some snow mixing in
with the rain Friday night, Saturday night, and possibly late
Sunday night, but confidence is low that temperatures would be
cold enough for snow. Cool temperatures look to continue into next
week with continued chances for rain.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1230 PM CDT Tue Apr 23 2019
VFR conditions will prevail through the period with skies
remaining skc largely through daybreak Wednesday. Northerly winds
this afternoon will become light and variable tonight as surface
high pressure drifts overhead. Winds shift to the SSW Wednesday
morning, becoming a tad gusty by midday with increasing mid-level
clouds.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...Wetenkamp
LONG TERM...Wetenkamp
AVIATION...Kurz
Hazardous weather outlook, Apr 23, 2:49 AM CST, 14 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
349 AM CDT Tue Apr 23 2019
IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044-
241200-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Dodge-Olmsted-
Mower-Fillmore-Taylor-Clark-Jackson-Monroe-Juneau-Adams-
349 AM CDT Tue Apr 23 2019
This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota and central Wisconsin.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
No action needed.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-241200-
Allamakee-Clayton-Wabasha-Winona-Houston-Buffalo-Trempealeau-
La Crosse-Vernon-Crawford-Richland-Grant-
349 AM CDT Tue Apr 23 2019
This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota...and southwest into west central
Wisconsin.
.DAY ONE...Today and Tonight
Flooding continues along portions of the Mississippi River and
the Wisconsin River.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Flooding will continue along portions of the Mississippi River
and the Wisconsin River.
.SPOTTER INFORMATION STATEMENT...
No action needed.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
Flood, Allamakee
- When
- April 23, 5:00 PM CST to April 30, 9:10 PM CST
- Where
- Allamakee County, 3.01 mi SE of Lansing to 2.56 mi SE of Lansing
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 43.348, -91.190
A second round of runoff from rain and snowmelt caused renewed flooding to occur along the Mississippi River in Lansing. The river crested just under a foot above the flood stage at 17.83 feet on April 26th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 23 to 24, 20193 deaths · 1 injured · $961,000 · 1.5 in hail · 20 events
- Hail and Lightning Strike in Texas, April 23, 2019$135,000 · 3 in hail · 22 events
- Hail and Damaging Winds in Kentucky, April 23 to 25, 2019$10,000 · 1 in hail · 4 events
- Flooding in Iowa, April 23 to 30, 20192 events
- Hail in New Mexico, April 23, 20191 in hail · 2 events
- Hail and Damaging Wind in West Virginia, April 23, 2019$500 · 0.75 in hail · 2 events
- Hail in New York, April 23, 20190.75 in hail · 1 event
- Damaging Wind in Arizona, April 23, 2019$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 816790.